The Medical Journal of Australia · 1992 · 20 citations · 12 references
PharmacyPharmacologyPharmacotherapyHepatic PharmacotherapyHepatologyHepatotoxicologyHepatic ImpairmentHepatic NecrosisHepatotoxicity ManagementLiver DiseaseLiver TransplantationMonitoring In Hepatic ImpairmentAcute Hepatitis ManagementDrug-induced Hepatic NecrosisDrug-induced Hepatocellular NecrosisDrug-induced Liver Injury MonitoringLiver SurgeryNitrofurantoin Therapy
OBJECTIVE: To report three cases of hepatitis related to the use of nitrofurantoin. CLINICAL FEATURES: Two patients who had been taking nitrofurantoin for several years, presented with severe liver failure. In both, the drug had been continued despite evidence of liver injury. A third patient presented with acute hepatitis after six weeks of nitrofurantoin therapy. INTERVENTION AND OUTCOME: One of the patients with liver failure died and the other underwent a successful liver transplantation. The third patient recovered after withdrawal of the drug. CONCLUSION: These cases emphasise the potential for serious hepatic reactions with nitrofurantoin, the danger of continuing the drug once liver damage has occurred and the need for careful monitoring of liver function during long-term therapy.
12
Adverse reactions to nitrofurantoin
Leona Holmberg, G Boman, L. E. Böttiger et al. · The American Journal of Medicine · 1980 · 237 citations
Diseases of the Liver and Biliary System
Annals of Internal Medicine · 1990 · 150 citations
Nitrofurantoin-Induced Chronic Active Hepatitis
Martin Black, Lionel Rabin, NATHAN SCHATZ · Annals of Internal Medicine · 1980 · 75 citations
Medicine, Immunology, Pathology +17